Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Springfield, MO

February 21, 201420 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Feb 21, 2014, 3:55 AM CST for 20 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 21, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 3:55 AM CST (09:55 UTC)
In effect from
Feb 21, 2014, 10:00 AM CST
Expired
Feb 21, 2014, 6:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO
All 23 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -223 square meters per square second.1939587897117136Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-223 m²/s²
0-3 km storm-relative helicity
-204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS83 KSGF 210955
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CST FRI FEB 21 2014

...A RED FLAG WARNING IS IN EFFECT FOR TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TODAY AS THE REGION
SITS BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW PRESSURE TO THE
NORTH. A VERY DRY AIRMASS WILL BE IN PLACE OVER THE AREA COUPLED
WITH DRY...DORMANT VEGETATION AND STRONG WINDS. THIS WILL LEAD TO
THE HIGH POTENTIAL FOR RAPID FIRE SPREAD IF NATURAL COVER FIRES
OCCUR.

MOZ058-071-082-095>097-101>105-211100-
/O.CAN.KSGF.FW.A.0004.140221T1600Z-140222T0000Z/
MARIES-PHELPS-TEXAS-CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-
TANEY-OZARK-
355 AM CST FRI FEB 21 2014

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR FAR SOUTHEAST KANSAS AND THE MISSOURI OZARKS...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FIRE WEATHER WATCH. HOWEVER...ELEVATED FIRE WEATHER CONDITIONS
WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI FROM LATE THIS MORNING
INTO THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES AND INCREASING
SOUTHWESTERLY WINDS.

$$

KSZ073-097-101-MOZ055>057-066>070-077>081-088>094-220000-
/O.UPG.KSGF.FW.A.0004.140221T1600Z-140222T0000Z/
/O.NEW.KSGF.FW.W.0006.140221T1600Z-140222T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
355 AM CST FRI FEB 21 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FAR 
SOUTHEASTERN KANSAS AND MUCH OF SOUTHWESTERN AND CENTRAL 
MISSOURI...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING FOR FAR SOUTHEASTERN KANSAS AND MUCH OF SOUTHWESTERN
AND CENTRAL MISSOURI...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE 
  WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE 
  WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...
  FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...
  FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 077 BARTON...
  FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...
  FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON 
  AND FIRE WEATHER ZONE 094 LAWRENCE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. 

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* TEMPERATURES...IN THE 50S TO AROUND 60 DEGREES.

* IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO 
  CONTAIN AND CONTROL. NATURAL COVER FIRES WILL SPREAD QUICKLY 
  WITH THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WFO SGF
4 follow-up statements
962 
WWUS83 KSGF 211444
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 AM CST FRI FEB 21 2014

...A RED FLAG WARNING IS IN EFFECT FOR TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TODAY AS THE REGION
SITS BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW PRESSURE TO THE
NORTH. A VERY DRY AIRMASS WILL BE IN PLACE OVER THE AREA COUPLED
WITH DRY...DORMANT VEGETATION AND STRONG WINDS. THIS WILL LEAD TO
THE HIGH POTENTIAL FOR RAPID FIRE SPREAD IF NATURAL COVER FIRES
OCCUR.

KSZ073-097-101-MOZ055>057-066>070-077>081-088>094-220000-
/O.CON.KSGF.FW.W.0006.140221T1600Z-140222T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
844 AM CST FRI FEB 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTERN KANSAS AND
MUCH OF SOUTHWESTERN AND CENTRAL MISSOURI...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE 
  WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE 
  WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...
  FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...
  FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 077 BARTON...
  FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...
  FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON 
  AND FIRE WEATHER ZONE 094 LAWRENCE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...IN THE LOWER 50S.

* IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO 
  CONTAIN AND CONTROL. NATURAL COVER FIRES WILL SPREAD QUICKLY 
  WITH THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
703 
WWUS83 KSGF 211648
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 AM CST FRI FEB 21 2014

...A RED FLAG WARNING IS IN EFFECT FOR TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TODAY AS THE REGION
SITS BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW PRESSURE TO THE
NORTH. A VERY DRY AIRMASS WILL BE IN PLACE OVER THE AREA COUPLED
WITH DRY...DORMANT VEGETATION AND STRONG WINDS. THIS WILL LEAD TO
THE HIGH POTENTIAL FOR RAPID FIRE SPREAD IF NATURAL COVER FIRES
OCCUR.

KSZ073-097-101-MOZ055>057-066>070-077>081-088>094-220000-
/O.CON.KSGF.FW.W.0006.000000T0000Z-140222T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
1048 AM CST FRI FEB 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTERN KANSAS AND
MUCH OF SOUTHWESTERN AND CENTRAL MISSOURI...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE 
  WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE 
  WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...
  FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...
  FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 077 BARTON...
  FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...
  FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON 
  AND FIRE WEATHER ZONE 094 LAWRENCE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...WARMING INTO THE UPPER 50S TO AROUND 60 DEGREES.

* IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO 
  CONTAIN AND CONTROL. NATURAL COVER FIRES WILL SPREAD QUICKLY 
  WITH THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
914 
WWUS83 KSGF 212004
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 PM CST FRI FEB 21 2014

...RED FLAG WARNING CONTINUES...

KSZ073-097-101-MOZ055>057-066>070-077>081-088>094-220000-
/O.CON.KSGF.FW.W.0006.000000T0000Z-140222T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
204 PM CST FRI FEB 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTERN KANSAS AND
MUCH OF SOUTHWESTERN AND CENTRAL MISSOURI...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE 
  WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE 
  WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...
  FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN...
  FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 077 BARTON...
  FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...
  FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 092 WRIGHT...FIRE WEATHER ZONE 093 NEWTON 
  AND FIRE WEATHER ZONE 094 LAWRENCE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE MID 50S TO AROUND 60 DEGREES.

* IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO 
  CONTAIN AND CONTROL. NATURAL COVER FIRES WILL SPREAD QUICKLY 
  WITH THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
816 
WWUS83 KSGF 212351
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CST FRI FEB 21 2014

KSZ073-097-101-MOZ055>057-066>070-077>081-088>094-220100-
/O.EXP.KSGF.FW.W.0006.000000T0000Z-140222T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
551 PM CST FRI FEB 21 2014

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR MUCH OF
THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS...

WINDS HAVE DIMINISHED ACROSS THE REGION...THUS CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER OCCURRING. HOWEVER...ELEVATED
FIRE WEATHER CONDITIONS WILL CONTINUE EARLY THIS EVENING DUE TO
LOW RELATIVE HUMIDITIES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 21, 3:38 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 21, 3:38 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CST Fri Feb 21 2014

.SHORT TERM...(Today and Tonight)
Issued at 231 AM CST FRI FEB 21 2014

Surface high pressure will slide to the east across the Gulf coast
through the day today as a very strong low moves across the Great
Lakes region. The surface gradient between the two, across the
Ozarks, will bring another day of windy conditions. While the winds
will not reach what was seen yesterday across the area, gusts of
25-30 mph will be possible. Winds out of the west to southwest
will allow temperatures to reach into the 50s to around 60 degrees
this afternoon. The westerly winds will also bring a rather dry
airmass to the area. This will allow for fire weather concerns
today. See the Fire Weather Section for more information.

Winds will weaken quickly overnight as a very weak cold front
washes out over Missouri. This will allow temperatures to fall
into the lower to middle 30s under clear skies.

.LONG TERM...(Saturday through Thursday)
Issued at 231 AM CST FRI FEB 21 2014

A somewhat zonal upper level flow pattern will be in place through
the weekend and into early next week before upper level
northwesterly flow once again asserts itself.

The start of the weekend will be dry, though a weak wave will
slide through the Plains and through the region Sunday, and bring
a slight chance for some showers. Canadian high pressure will
filter into the Ozarks resulting in highs only in the 40s Sunday
and again Monday.

The cold temperatures will continue to filter into the Ozarks
through the week with additional shots of cold air sliding south
out of Canada. High temperatures for the middle of next week and
into next weekend will likely only be in the 30s as a result of
the upper level northwesterly flow and several rounds of cold
Canadian air masses sliding south through the Plains. Some light
precipitation may occur Tuesday night as an upper level short wave
trough tracks across the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1116 PM CST THU FEB 20 2014

VFR conditions will continue through Friday evening with skies
generally remaining clear. We will see low level wind shear for
much of tonight. At the surface, winds will slowly diminish
overnight but will then increase and become gusty out of the
southwest on Friday.

&&

.FIRE WEATHER...
Issued at 231 AM CST FRI FEB 21 2014

In the wake of yesterday's cold front, a very dry airmass will be
in place across the Ozarks today. This will combine with strong
westerly to southwesterly winds. The winds will also act to bring
additional dry air into the area through this evening. The
resulting relative humidities around 20 percent and winds gusting
at times to 25-30 mph will produce Red Flag Warning conditions
across portions of western Missouri and extreme southeastern
Kansas.

The very windy conditions yesterday and the dry air moving into
the region behind yesterday's front will very likely have dried
out the small fuels despite the limited rainfall. A Red Flag
Warning will be issued as a result for portions of the western
Missouri Ozarks and extreme southeastern Kansas.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH from 10 AM CST this morning through this
     afternoon FOR MOZ055>058-066>071-077>082-088>097-101>105.

KS...FIRE WEATHER WATCH from 10 AM CST this morning through this
     afternoon FOR KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
FIRE WEATHER...Hatch
Hazardous weather outlook, Feb 20, 8:13 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CST THU FEB 20 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
813 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A SIGNIFICANT FIRE WEATHER RISK WILL DEVELOP FRIDAY AS
  SOUTHWEST WINDS INCREASE AGAIN LATE IN THE MORNING AND
  AFTERNOON. GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE FROM
  SOUTHEASTERN KANSAS INTO PARTS OF WESTERN AND CENTRAL MISSOURI.
  THE WINDS AND A VERY DRY AIR MASS WILL LEAD TO THE RISK OF
  QUICKLY SPREADING OUTDOOR NATURAL COVER FIRES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.